Quantcast
help information
Clear
71.8 ° F
Full Weather

Side effects from a medication, is it safe to stop taking it to make it go away?

If you start experiencing side effects from a medication, is it safe to stop taking it to make it go away?

My recommendation would be for the patient to talk to their physician or the pharmacist and discuss the side effect they are experiencing. A side effect may be a result of the medication or it could be an outside factor and may be easily remedied by adjusting how they are taking it. For example, many antibiotics can cause upset stomach. By taking the medication with food, this will prevent the patient from experiencing this side effect. In other cases, abruptly stopping a medication could lead to withdrawal symptoms or untoward events.

Health Categories

Cancer Care Cardiology Diabetes Featured Physicians General Medicine Health & Wellness Orthopedics Pediatrics Senior Health Women's Health